NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 2, 2015
Fosamax Side Effects
My wife, age 66, has been taking Fosamax for a couple of years (regular Fosamax, not Fosamax D)as she has osteopenia. Also has Leukemia (CLL) which she has had since 1981. Of late she has been feeling sluggish, "low" and generally "down." Think this could be associated with Fosamax? Has a 6 cm cyst on ovary, which is not maligant. Think that could impact how she feels? Thanks! David
The Fosamax is unlikely to be the cause of feeling "low" and "down". Simple ovarian cyts usually do not cause depressive symptoms, and they do not usually cause much pain unless they get large and/or twist. It would be good for your wife to ask herself it there is any reason why should have the "low" feelings at this point in time. She should consult her physician about the symptoms if they are not improving.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati